MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS
Catalog Number 261221
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported that while using a codman perforator (id 261221) to create the third burr hole during a convexity meningioma resection, the device¿s auto-release function did not operate properly.According to the physician, there was no dural defect and no indication of brain contusion.However, significant bleeding occurred from the superior sagittal sinus (sss), which the physician was able to control.The incident resulted in a surgical delay of more than 30 minutes.The patient is for follow-up.According to the information provided, it is unknown if the drill was electric or pneumatic.It is also unknown if the perforator clicked into place in the drill, and if the recommended spring tests were performed between each burr hole.It is unknown if a perpendicular approach was maintained through the drilling process or was there any rocking motion included.It is also unknown if there was constant downward pressure.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h11.The codman perforator (id: 261221) was returned for evaluation.Failure analysis - the device was evaluated, and the device was heavily soiled but passed all functional tests.The complaint cannot be confirmed.Root cause analysis - a potential cause of the premature disengagement may be related to the angle positioning, pressure and/or incorrect fit between the hudson driver and the perforator body application during use.
 
Event or Problem Description
N/a.

Brand Name
CODMAN DISPOS PERFORATOR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22520710
Report Number3014334038-2025-00102
Device Sequence Number18280550
Product Code HBF
UDI-Device Identifier10381780513599
UDI-Public10381780513599
Combination Product (Y/N)N
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number261221
Device Lot NumberJ55X07
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale